Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 20, 2008, 9:58 AM CDT for Clay County, Dickinson County, Iowa. It took effect at Mar 20, 2008, 12:00 PM CDT. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 9:58 AM CDT (14:58 UTC)
- In effect from
- Mar 20, 2008, 12:00 PM CDT
- Expired
- Mar 23, 2008, 9:40 AM CDT
- In force
- 70 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Spencer (SPWI4).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 201458
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
958 AM CDT THU MAR 20 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
THE LITTLE SIOUX RIVER IS RISING DUE TO RUNOFF FROM MELTING SNOW
COVER. WITH ONLY LIGHT AMOUNTS OF PRECIPITATION EXPECTED IN THE
LITTLE SIOUX RIVER BASIN FOR THE REST OF THIS WEEK...THE FLOODING
NEAR SPENCER SHOULD BE MINOR.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-211458-
/O.NEW.KFSD.FL.W.0002.080320T1700Z-080324T0000Z/
/SPWI4.1.ER.080320T1700Z.080321T0600Z.080323T0000Z.NO/
958 AM CDT THU MAR 20 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT 09 AM THURSDAY THE STAGE WAS 9.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
LITTLE SIOUX RIVER
SPWI4 10.0 9.75 THU 9 AM 10.3 FRI 1 AM4 follow-up statements
000
WGUS83 KFSD 211533
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 AM CDT FRI MAR 21 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-221533-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080327T0300Z/
/SPWI4.1.ER.080321T0046Z.080321T1800Z.080326T0300Z.NO/
1033 AM CDT FRI MAR 21 2008
...FLOOD WARNING EXTENDED UNTIL 10 PM WEDNESDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL WEDNESDAY EVENING.
* AT 9 AM FRIDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.95 FRI 9 AM 11.0 FRI 1 PM000
WGUS83 KFSD 211658
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT FRI MAR 21 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-221658-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080327T0600Z/
/SPWI4.1.ER.080321T0046Z.080322T0000Z.080326T0600Z.NO/
1158 AM CDT FRI MAR 21 2008
...FLOOD WARNING EXTENDED UNTIL 1 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 9 AM FRIDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20.
* FORECAST...THE RIVER WILL CREST NEAR 11.3 FEET AROUND 7 PM FRIDAY MARCH 21.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MARCH 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS..
$$
IAC021-221658-
/O.EXT.KFSD.FL.W.0003.080321T1714Z-080324T0600Z/
/LNNI4.1.ER.080321T1714Z.080322T0000Z.080324T0000Z.NO/
1158 AM CDT FRI MAR 21 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SUNDAY NIGHT.
* AT 11AM FRIDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM FRIDAY AND CREST NEAR
18.2 FEET AROUND 7 PM FRIDAY MARCH 21. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SUNDAY MARCH 23.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.95 FRI 9 AM 11.3 FRI 7 PM
LNNI4 18.0 17.87 FRI 11 AM 18.2 FRI 7 PM000
WGUS83 KFSD 221447
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT MAR 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM RECENT SNOWMELT CONTINUES TO PUSH RIVER STAGES TO MINOR
FLOOD LEVELS ALONG THE UPPER PORTIONS OF THE LITTLE SIOUX RIVER. A
SLOW FALL IN RIVER LEVELS CAN BE EXPECTED FOR THESE LOCATIONS THROUGH
THE WEEKEND.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
IAC059-231447-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 11AM FRIDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.
$$
IAC041-059-231447-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080325T1800Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080324T1800Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 9 AM SATURDAY THE STAGE WAS ESTIMATED AT 10.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20...AND CRESTED AT 10.9 FEET ON 03/21 08:44.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-231446-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SUNDAY NIGHT.
* AT 8AM SATURDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.20 FRI 11 AM 12.2 FRI MAR 21
SPWI4 10.0 E10.4 SAT 9 AM 10.9 FRI MAR 21
LNNI4 18.0 18.15 SAT 8 AM 18.5 FRI MAR 21000
WGUS83 KFSD 231440
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CDT SUN MAR 23 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
IAC059-231510-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 11AM FRIDAY THE STAGE WAS ESTIMATED AT 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS..
$$
IAC041-059-231510-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-080323T1300Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080322T1300Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SUNDAY THE STAGE WAS ESTIMATED AT 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
$$
IAC021-240600-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE TONIGHT.
* AT 08AM SUNDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 E11.50 SUN 8 AM 12.2 FRI MAR 21
SPWI4 10.0 E9.00 SUN 8 AM 10.9 FRI MAR 21
LNNI4 18.0 18.09 SUN 8 AM 18.5 FRI MAR 21What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 20, 3:36 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Mar 20, 3:36 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
336 AM CDT THU MAR 20 2008
.DISCUSSION...
FORECAST FAR FROM STRAIGHT FORWARD AND EVEN 12 HOURS AHEAD OF
EXPECTED PRECIPITATION...MODELS NOT IN THE GREATEST OF AGREEMENT.
FIRST AND FOREMOST WILL BE THE TEMPERATURE/CLOUD CHALLENGE. LATEST
NAM COMING MORE IN LINE WITH COLDER GFS AND WILL LEAN TOWARDS THE
GFS THERMAL OUTPUT IN THE LOWEST LAYERS TODAY INTO FRIDAY. STRATUS
EXPANDING RAPIDLY THIS MORNING AND BUFKIT SOUNDINGS NOT VERY BULLISH
ON CLEARING THINGS OUT...ESPECIALLY WITH MID AND HIGH CLOUDS
INCREASING THROUGHOUT THE DAY...SO HAVE TIGHTENED UP THE GRADIENT
WITH HIGHS IN THE MID 50S IN THE FAR SOUTH AND IN THE UPPER 30S IN
THE FAR NORTH. THE INCREASING EAST WIND WILL ALSO BE A NEGATIVE TO
ANY POTENTIAL WARMING ABOVE EXPECTED HIGHS. 0Z ABR SOUNDING SUPPORTS
ALL SNOW...POSSIBLY A BRIEF START AS SNOW WITH LOWEST 50-75MB JUST A
BIT ABOVE FREEZING. LBF MUCH WARMER...BUT VERY DRY AND WOULD EXPECT
WET BULBING TO TAKE THE WARM SECTOR DOWN TO ABOUT +2...SO BY THE
TIME THIS ADVECTS NORTHWARD...FAR NORTHERN ROW OF COUNTIES WILL HAVE
A PRETTY GOOD CHANCE FOR ALL SNOW...ESPECIALLY WITH DEW POINTS IN
CENTRAL MINNESOTA IN THE TEENS ADVECTING SOUTH.
THOUGHTS THEN TURN TOWARDS TIMING OF FORCING AND QPF AMOUNTS. THE
BEST UPPER LEVEL FORCING AND MID LEVEL FRONTAL FORCING LOOKS TO
OCCUR LATE THIS AFTERNOON INTO THE EVENING...WITH PLENTY OF UPPER
LEVEL SUPPORT AND MID LEVEL THERMAL BANDING TO ALLOW SNOW TO
CONTINUE INTO FRIDAY. THE 300-400MB PV ANOMALY HAS MOST PROMINENT
PUSH FROM ABOUT 3Z-9Z. LINGERING PRECIPITATION GIVING A HINT AT MID
LEVEL THERMAL BAND WHICH...AT 0630Z WAS RUNNING FROM ABOUT JACKSON
MN TO BROOKINGS TO MOBRIDGE. WILL CONTINUE THE WATCH INTO
TONIGHT...BUT AT THIS TIME SEE A BETTER CHANCE FOR AN ADVISORY EVENT
THAN A WARNING EVENT. SFC TEMPS LIKELY TO BE AROUND 32 FOR THE
INITIAL SHOT OF SNOW AND WINDS DO NOT APPEAR TO BE A PROBLEM.
SO...PROBABLY 3-6 INCHES ALONG AND NORTH OF A BKX TO SLAYTON LINE
WITH A DECENT POTENTIAL TO MELT AN INCH OR SO WHILE FALLING AND NOT
MUCH INFLUENCE FROM THE WIND. SNOWFALL AMOUNTS SHOULD DROP OFF
QUICKLY SOUTH OF THIS LINE WITH MARGINAL TEMPERATURES FOR SNOW.
PATTERN REMAIN BUSY THROUGH THE WEEKEND AND WILL CONTINUE LOW POPS
FOR MOST PERIODS. NOTHING TO REALLY GRAB ON TO TO INCREASE OR
DECREASE POPS A LOT.
OTHERWISE...TEMPERATURES SHOULD REMAIN GENERALLY NEAR TO BELOW
NORMAL THROUGH THE NEXT SEVERAL DAYS.
&&
.AVIATION...
LOW LYING STRATUS ALONG AND NORTH OF INTERSTATE 90 AS OF 08Z WILL
GRADUALLY OOZE SOUTH OVER THE NEXT FEW HOURS APPROACHING KSUX
TERMINAL TOWARDS 12Z. THE STRATUS WILL STALL FOR A BRIEF
PERIOD...BEFORE RETREATING BACK TO THE NORTH. CLOUDS ALOFT WILL
INCREASE AHEAD OF THE NEXT DISTURBANCE...WHICH WILL AFFECT LOCATIONS
ALONG AND NORTH OF INTERSTATE 90 THIS AFTERNOON INTO TONIGHT.
PRECIPITATION WILL BEGIN AS RAIN...BUT WILL MIX AND CHANGE OVER TO
SNOW THIS EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON FOR MNZ071-072-080-081.
NE...NONE.
SD...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON FOR SDZ040.
&&
08/BTHazardous weather outlook, Mar 20, 4:41 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 441 AM CDT THU MAR 20 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 441 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON...THEN BECOME ALL SNOW BY TONIGHT NORTH OF INTERSTATE 90. ALONG AND SOUTH OF INTERSTATE 90 THE MIX WILL LIKELY CONTINUE INTO THE NIGHT. AT T6HIS TIME...A SWATH OF 4 TO 6 INCHES OF SNOW IS LIKELY ALONG AND NORTH OF A BROOKINGS TO SLAYTON LINE. IF THE RAIN CAN BECOME SNOW MORE QUICKLY THAN EXPECTED...AMOUNTS COULD APPROACH 8 TO 9 INCHES. PLEASE STAY TUNED TO FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.